Considerations on partially identified regression models
AbstractMotivated by Manski and Tamer (2002) and especially their partial identification anal- ysis of the regression model where one covariate is only interval-measured, we offer several contributions. Manski and Tamer (2002) propose two estimation approaches in this context, focussing on general results. The modified minimum distance (MMD) estimates the true identified set and the modified method of moments (MMM) a superset. Our first contri- bution is to characterize the true identified set and the superset. Second, we complete and extend the Monte Carlo study of Manski and Tamer (2002). We present benchmark results using the exact functional form for the expectation of the dependent variable conditional on observables to compare with results using its nonparametric estimates, and illustrate the superiority of MMD over MMM. For MMD, we propose a simple shortcut for estimation.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Bureau d'Economie Théorique et Appliquée, UDS, Strasbourg in its series Working Papers of BETA with number 2012-07.
Date of creation: 2012
Date of revision:
Contact details of provider:
Postal: PEGE. 61, Aven. de la Forêt-Noire 67000 Strasbourg
Phone: +33 3 68 85 20 69
Fax: +33 3 68 85 20 70
Web page: http://www.beta-umr7522.fr/
More information through EDIRC
partial identification; true identified set; superset; MMD; MMM; estimation.;
Other versions of this item:
- Cerquera, Daniel & Laisney, François & Ullrich, Hannes, 2012. "Considerations on partially identified regression models," ZEW Discussion Papers 12-024, ZEW - Zentrum für Europäische Wirtschaftsforschung / Center for European Economic Research.
- C01 - Mathematical and Quantitative Methods - - General - - - Econometrics
- C13 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General - - - Estimation: General
- C40 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods: Special Topics - - - General
This paper has been announced in the following NEP Reports:
- NEP-ALL-2012-07-14 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Beresteanu, Arie & Molinari, Francesca, 2006.
"Asymptotic Properties for a Class of Partially Identified Models,"
06-04, Duke University, Department of Economics.
- Arie Beresteanu & Francesca Molinari, 2008. "Asymptotic Properties for a Class of Partially Identified Models," Econometrica, Econometric Society, vol. 76(4), pages 763-814, 07.
- Beresteanu, Arie & Molinari, Francesca, 2006. "Asymptotic Properties for a Class of Partially Identified Models," Working Papers 06-07, Cornell University, Center for Analytic Economics.
- Arie Beresteanu & Francesca Molinari, 2006. "Asymptotic properties for a class of partially identified models," CeMMAP working papers CWP10/06, Centre for Microdata Methods and Practice, Institute for Fiscal Studies.
- Bontemps, Christian & Magnac, Thierry & Maurin, Eric, 2007.
"Set Identified Linear Models,"
IDEI Working Papers
494, Institut d'Économie Industrielle (IDEI), Toulouse.
- Bontemps, Christian & Magnac, Thierry & Maurin, Eric, 2009. "Set Identified Linear Models," TSE Working Papers 09-090, Toulouse School of Economics (TSE).
- Christian Bontemps & Thierry Magnac & Eric Maurin, 2011. "Set identified linear models," CeMMAP working papers CWP13/11, Centre for Microdata Methods and Practice, Institute for Fiscal Studies.
- Markus Fr�lich, 2006. "Non-parametric regression for binary dependent variables," Econometrics Journal, Royal Economic Society, vol. 9(3), pages 511-540, November.
- Magnac, Thierry & Maurin, Eric, 2008. "Partial Identification in Binary Models: Discrete Regressors and Interval Data," Open Access publications from University of Toulouse 1 Capitole http://neeo.univ-tlse1.fr, University of Toulouse 1 Capitole.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ().
If references are entirely missing, you can add them using this form.